Patient Comments: Rhabdomyolysis - Describe Your Experience

Please describe your experience with Rhabdomyolysis.

Comment from: strungout067, 19-24 Female (Caregiver) Published: August 26

I'm a mother of a then 14 year old boy who had a severe asthma attack. He was brought back spent (9 months in hospital) during his stay in ICU occurred Rhabdomyolysis which has left my son now 24 years old completely disabled because they (doctors) didn't catch or didn't know what they were doing. I couldn't sue because he was 14 and not an infant, but at the end my son was overdosed by Propofol people need to understand the concept of off-label use on medications for you or your loved ones who receive treatments in the hospital.

Was this comment helpful?Yes
Comment from: sparky, 55-64 Female (Patient) Published: August 17

I had always been strong, healthy, and overweight. Simvastatin was prescribed because of cholesterol. I became increasingly tired, felt flu like muscle weakness, tendinitis on both arms legs, headaches and dizziness as well as other symptoms that were not the "top two" the doctors asked about (cramps and pain). I had those intermittently, but passed them off as something I got from yard work, or hiking. After losing 30 pounds I was much weaker than before I began my prescription. I was sent to a heart doctor because blood tests came back showing muscle breakdown. Heart stress test was good, but the doctor was brainwashed into believing that if you could get cholesterol down under 180 you'd be wonderful. It almost killed me with the side affects. I quit my Statin, and 2 plus months later I am feeling better, but still not back to where I was. Statins work by suppressing the liver function. They keep the liver from manufacturing cholesterol, but also prevent it from accomplishing its other tasks including manufacturing other important body enzymes. For recovery you must take minerals --Magnesium selenium, calcium and more. One must take CoQ10, as this is what is necessary for liver to make for muscle repair and is suppressed by statins. Also need vitamins A and D. When on a statin you may not die from heart attack--your heart my just give out due to increased statin induced weakness affecting all the muscles.

Was this comment helpful?Yes
Comment from: traderjo, 65-74 Male (Patient) Published: August 17

Five years ago I joined the Jupiter study of Crestor. I felt pain and muscle weakness with dark colored urine after the second month. I stopped the Crestor, and the pain subsided after a few days, but I still had all the other symptoms, vertigo, fatigue, weakness in my legs. Now after 5 years I feel that the symptoms have gotten worse except for the vertigo. At the time Astra Zeneca said to go to my family doctor who did blood work. He said there was no Kidney/liver damage.

Was this comment helpful?Yes
Comment from: Wanting to Workout, 25-34 Female (Patient) Published: August 10

Well I had an episode 12 years ago where my CPK numbers were 240,000 (they should be no higher than 100). Then this year I was rushed to the hospital for the dark colored urine and CPK numbers of 280,000. I too felt like a junk after all the tests and blood drawn. Now I am awaiting a muscle biopsy, since the swelling and the inability to lift and walk for a long period of time has not gone away. I am really skeptic that nothing will be found and I won't be able to get back in the gym, and get my body back to what it use to look and feel like.

Was this comment helpful?Yes
Comment from: EILK118, 65-74 Female (Patient) Published: July 29

I have been on Vytorin for the past 2 years and experienced exhaustion and muscle aches in my legs, especially at night in the calves. It did help my cholesterol levels. Then the doctor decided 3 weeks ago to try me on Crestor. I again experienced exhaustion. Muscle aches in my legs. I called the doctors office and I was taken off the statin for 2 weeks. I have more pep, but still have the muscle aches. I am getting very nervous. What will He tell me to do when I call him next week. The doctor is a Heart Specialist and I have put my trust in him. He does tend to give the highest dose as he sees quicker results. So I am indeed nervous with what his solution will be for me. After reading everyone's comments, sounds to me like the statins are definitely not good for you. I guess everyone has to decide for themselves if they should continue with this type of therapy or not.

Was this comment helpful?Yes
Comment from: 65-74 Male (Caregiver) Published: July 15

My husband took Zocor for about three years. He experienced increasing muscle pain and weakness in his legs, fatigue, and balance problems when walking. He felt so bad he told me he didn't think he had long to live. Doctors didn't think it was his medications, but MRI's, cat scans, blood work, etc., etc., didn't explain the problem. He finally decided to quit taking Zocor to see if that could be related to his problems. He immediately felt better, and eventually returned to good health for a year. Then the symptoms returned, but he had not taken any statins. Eventually he was diagnosed with ALS. So, a year and a half after quitting statins, he cannot speak, walk, sit by himself, and has lost use of left hand, and must eat soft food because he has trouble swallowing. We are absolutely convinced that the statin drug used caused this. We have read testimony after testimony just like ours, and personally know two other people, now deceased, with the same story.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Rhabdomyolysis - Symptoms Question: What were the symptoms of your rhabdomyolysis?
Rhabdomyolysis - Diagnosis Question: What tests and exams did you have that led to a diagnosis of rhabdomyolysis?
Rhabdomyolysis - Treatment Question: What kinds of treatment did you receive for rhabdomyolysis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!